Alert archive / Ohio / Small Craft Advisories in 2016
Small Craft Advisory 53, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Nov 5, 2016, 2:26 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2016, 2:26 PM EDT (18:26 UTC)
- Expired
- Nov 5, 2016, 9:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
822 WHUS71 KCLE 051826 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 226 PM EDT SAT NOV 5 2016 LEZ147>149-060100- /O.NEW.KCLE.SC.Y.0053.161105T1826Z-161106T0100Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 226 PM EDT SAT NOV 5 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ GARNET
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Nov 5, 12:58 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Nov 5, 12:58 PM EDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 1258 PM EDT Sat Nov 5 2016 .SYNOPSIS... HIGH PRESSURE OVER THE REGION WILL WEAKEN ENOUGH ON TUESDAY TO ALLOW A WEAK COLD FRONT TO PUSH SOUTHEAST ACROSS LAKE ERIE. THE HIGH WILL DRIFT OFF TO THE SOUTHEAST BY FRIDAY AND A STRONGER COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA. && .NEAR TERM /THROUGH TONIGHT/... Cloud cover in the east has been mostly confined to the eastern portion of Erie County, PA but will increase across Crawford County this afternoon. Adjusted the cloud cover for the Ohio Counties near Lake Erie to just be mostly sunny as cloud cover does not look like it will expand westward. Previous discussion...High pressure pushing up the ohio valley should provide dry conditions for today. The will probably be enough of an effect from the upper trough to the east for a sct cu field for the east part of the snowbelt that should last most of the day. High, thin clouds will also be steaming se into the cwa. The clouds in the east will keep temps down there with highs only in the mid 50s while most of the rest of the area sees highs from 59 to 64. && .SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/... Some lake effect clouds will probably hang around the east part of the snowbelt tonight, otherwise high pressure over the area should result in mostly clear skies into monday night with dry wx. The high will weaken enough to allow a weak cold front to push se across the ne half of the cwa around early tue night. Models continue to show a narrow band of moisture pooled along this front with a few possible shra for mainly the ne half by tue night. Temps should run a little above normal thru tue night. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... The long term begins Wednesday with the ECMWF and GFS in good agreement with the upper heights across the central portion of the nation however the GFS shows an upper trough exiting the Great Lakes region toward the southeast. The 12z ECMWF didn't show it but the 00Z run now does have it. So will make the change and add precip into the forecast for Wednesday. Will have chance pops for the morning dropping to slight chance in the afternoon. The next chance for precip will come Friday. Models in good enough agreement showing an upper trough digging through eastern Canada with significant height falls across the Great Lakes into the Ohio Valley. Models differ on timing of the cold front Friday but by friday evening 850mb temps are -5 to -6c with -6 to -9c across the area by Saturday morning. If this holds in later model runs this could be out first accumulating lake effect event of the season. Now though its a bit premature to jump in with both feet. Will lower temps from previous forecasts for Friday night and Saturday and will also add a mix of rain and snow northeast. Highs 55 to 60 Wednesday through Friday and in the mid 40s to near 50 Saturday. && .AVIATION /12Z Saturday THROUGH Wednesday/... High pressure will remain over the area through the forecast period. Some low level moisture has moved into parts of NW PA early this afternoon. Some MVFR ceilings are associated with it and may move into ERI. 12Z NAM model shows these clouds moving southeast of ERI this evening. With the high centered over the region tonight, clear skies and light winds will prevail. Some of the guidance is suggesting fog for Sunday AM. I will hedge the forecast slightly in that direction and introduce some MVFR visibility for a few of the traditional fog sites. OUTLOOK...Mainly VFR expected. && .MARINE... High pressure over the lower Ohio Valley coupled with low pressure in New England will produce enough of a gradient on Lake Erie for 15to 20 knots westerly winds today driving waves of up to 4 feet on central and east. Winds will diminish this evening as they turn more northerly. High pressure will then build over the lake Saturday into Sunday keeping winds light. Winds will remain mainly southerly Sunday night through Monday night before turning southwest tuesday increasing to 10 to 15 knots as a cold front approaches from the northwest. Wednesday high pressure will build toward the area from the Central Plains driving a north wind on the lake of 5 to 15 knots. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Adams NEAR TERM...Adams/KEC SHORT TERM...Adams LONG TERM...TK AVIATION...Garnet MARINE...TK
Hazardous weather outlook, Nov 5, 4:09 AM EDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 409 AM EDT SAT NOV 5 2016 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-060815- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- 409 AM EDT SAT NOV 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.